laineybob101 14/03/17
Last reply 9 months ago
Tecfidera newbie!!

So I started tecfidera last night- took tablet abou 7.30pm… 1 am I was rudely awoken by a hot flush- now I didn’t have a clue it would be that bad!- I men my whole body was literally burning- hubby said I was glowing 😂- what doea everyone do to help in that situation… I tried cold funnel on my face, and reducing my clothing, but then it make me shiver cos I was actually cold- lthough I couldn’t feel it!!!

Ooh and one more- did people get exactly the same side effects with each tablet they took, or does it like to surprise us?

Thanks so much
Launey

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


wibblywobbly
11 months ago

Hi, it is a side effect I had, maybe not as bad as you describe but now a year on these flushes have decreased in intensity and number. Tecfidera is a drug worth persevering with. They say symptoms decrease after 3 months. I do hope you don’t get too despondent. Any advice please just ask.
Trev


stumbler
11 months ago

@laineybob101 , taking aspirin 30 minutes before the Tecfidera may help with the flushing that you experienced.

However, we always expect some reaction to starting a new drug. Hopefully, this side effect will become less pronounced as time goes on.


potter
11 months ago

I have been on Tec for three years, I take a good probiotic everyday and make sure to take it in the middle of a meal twelve hours apart. I never had flushing but I understand the aspirin works. Potter


laineybob101
11 months ago

Hi. Thanks for your replies- do I need to speak to go or doc before thanking aspirin?

Also spreading doses out- what times do people take them- I know they say about 12 hours, is it best to stick to that? Or could I do say 6pm and 7/730am? Trying to work out having food with tablet!

Thanks so much x


stumbler
11 months ago

@laineybob101 , always best to discuss with a medical professional before trying something new………………


addick
11 months ago

Been on tecfidera for 18 months or more. The flushings do reduce after 3 months so keep going. I have mine at breakfast about 8.30 and dinner about 6.30.

Best food to have is protein so eggs, chicken etc. A breakfast of cereal is not as effective.

Since starting on it I have not had any relapses.


niccis
11 months ago

Beware- the flushing can strike when you least expect it! I had mild flushing for the first week on Tecfidera and then it went away. No stomach problems- my body tolerates it so well that I can have a cereal bar and a cuppa with my morning tablet and experience no issues at all. I have the second before I go to sleep with a cup of tea and again, no problems. BUT… every now and again I still get woken in the night feeling like a furnace! Especially my face and chest. It’s not painful, just annoying, and if that’s the worst Tecfidera has got for me then I’m happy. Hope you’re just as lucky!x


naomih
11 months ago

I think I’m a masochist, as I have started to enjoy the burning pain!!


gemma87
11 months ago

See if you can persevere without an as i did and the flushes are not as bad when i first started but if you are really struggling talk to your ms nurse x


gemma87
11 months ago

Meant to say …. see of you can persevere without an asprin there. Ps eating a bigger meal with the tablets helps with the flushes x


kizzey
11 months ago

Hi i have taken it for over 2 years and i had similar reaction to you. I would not get yourself too worried as it will get easier as you get used to it. I have not taken anything such as asprin to help with it as i found it got easier after a few weeks. The flushing will not be as severe as you get used to it and i would keep an eye on what you eat as i found it can effect how bad the flushing gets. You will figure what food is best to eat to reduce the redness so stick with it and give it time i hardly notice any reaction and you will learn to deal with it.
hope you get on with it,


sushstar
9 months ago

About to start tecfidera tomorrow and really confused about how far apart each dose should be and what to eat with it. Also am rubbish with pain so want to have an army of pills ready for every eventuality. (Wuss) What can I expect at the worst and what can make it easier? 😖


stumbler
9 months ago

Hi @sushstar , I believe it’s important to keep the doses as close as you to 12 hours apart.

Otherwise, follow the instructions about eating as directed, before you take the doses. This should avoid the Gastro problems.

The only other potential problem is flushing, although this is shortlived and more of an inconvenience.


melissa-g
9 months ago

Taking something like an aspirin or Tylenol (I think it’s called Paracetamol if you’re in the U.K.!) helped my flushing when I was on tec, it made it a lot more mild when I would take it after it started, but some people have better luck taking it at the same time as the tec also for the first little while. And like others said a big enough meal with it helps too.
Good luck!


sushstar
9 months ago

Thank you stumbler 😊

Post Comment

You must be logged in to reply to this topic.